Alert archive / Wisconsin / Gale Warnings in 2011
Gale Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Sep 30, 2011, 4:22 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 4:22 AM CDT (09:22 UTC)
- Expired
- Sep 30, 2011, 4:05 PM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
572 WHUS73 KGRB 300922 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 422 AM CDT FRI SEP 30 2011 LMZ521-522-541>543-301730- /O.CAN.KGRB.SR.W.0001.000000T0000Z-110930T1500Z/ /O.NEW.KGRB.GL.W.0014.110930T0922Z-110930T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 422 AM CDT FRI SEP 30 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE STORM WARNING HAS BEEN CANCELLED. * NORTH TO NORTHWEST GALES TO 35 KTS...GUSTING TO 40 KTS ON THE BAY...WILL GRADUALLY DIMINISH THROUGH THE DAY. * WAVES FROM 6 TO 10 FEET WILL CONTINUE INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
315 WHUS73 KGRB 301500 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1000 AM CDT FRI SEP 30 2011 LMZ521-522-541>543-302100- /O.CON.KGRB.GL.W.0014.000000T0000Z-110930T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1000 AM CDT FRI SEP 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * NORTH TO NORTHWEST GALES TO 35 KTS...GUSTING TO 40 KTS...WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON. * WAVES FROM 5 TO 8 FEET ON THE BAY...AND 6 TO 9 FEET ON THE LAKE WILL CONTINUE INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
696 WHUS73 KGRB 302105 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 405 PM CDT FRI SEP 30 2011 ...GUSTY NORTH WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY... ..A DEEP LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL CONTINUE TO MOVE OFF TO THE EAST TONIGHT AND SATURDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW WILL CONTINUE ACROSS THE BAY AND LAKE MICHIGAN THROUGH LATE TONIGHT...AND THEN SLOWLY EASE ON SATURDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST INTO SATURDAY...AS WAVES WILL BE SLOW TO DECREASE. LMZ521-522-541>543-010515- /O.CAN.KGRB.GL.W.0014.000000T0000Z-110930T2100Z/ /O.NEW.KGRB.SC.Y.0065.110930T2105Z-111001T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 405 PM CDT FRI SEP 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS TO 30 KNOTS WITH HIGHER GUSTS THIS EVENING...DIMINISHING TO 15 TO 25 KNOTS ON SATURDAY. * WAVES FROM 5 TO 8 FEET ON THE BAY...AND 7 TO 10 FEET ON THE LAKE WILL CONTINUE INTO TONIGHT. THEN SLOWLY SUBSIDING TO 3 TO 5 FT BY SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Sep 30, 3:41 AM CDT, 41 minutes earlier.
Area forecast discussion, Sep 30, 3:41 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 341 AM CDT FRI SEP 30 2011 .SHORT TERM...DISCUSSION FOR THIS PORTION OF THE FORECAST WILL FOLLOW A LITTLE LATER. HEADLINES PROVIDED. WINDS ARE SUBSIDING...BUT CALLS TO DOOR CTY INDICATE WINDS STILL STRONG. WILL CONTINUE WITH HIGH WIND...LIKELY CANCELLING EARLIER THAN CURRENTLY INDICATED. .LONG TERM...SATURDAY NIGHT THROUGH NEXT TUESDAY NIGHT. THE LATEST GFS ENSEMBLE MEAN INDICATES A QUIET PERIOD SHAPING UP FOR THIS PERIOD OF THE FORECAST...WITH A CORE OF POSITIVE MID-LEVEL HEIGHT ANOMALIES CENTERED OVER THE NORTHERN PLAINS AND CENTRAL CANADA. MEDIUM RANGE OPERATIONAL MODELS ARE IN GOOD AGREEMENT WITH THIS PATTERN THROUGH 00Z MONDAY BEFORE DIFFERENCES IN THE LARGE-SCALE FEATURES DEVELOP...WITH A WEAK FRONT DROPPING INTO THE REGION IN PARTICULAR. WILL FOLLOW A BLEND OF THE ECMWF AND GFS FOR THIS FORECAST TO MITIGATE THESE DIFFERENCES. SATURDAY NIGHT THROUGH SUNDAY NIGHT...HIGH PRESSURE INITIALLY CENTERED OVER THE WESTERN GREAT LAKES WILL SLIDE SOUTH TO THE OHIO VALLEY SUNDAY INTO SUNDAY NIGHT. WITH CLEAR SKIES AND LIGHT WINDS...PATCHY FROST REMAINS POSSIBLE SATURDAY NIGHT AND WILL CONTINUE TO GO BELOW GUIDANCE FOR LOWS. AS THE HIGH SLIDES TO THE SOUTH...STRENGTHENING RETURN FLOW WILL PUSH WARMER LOW LEVEL AIR INTO THE REGION. TEMPS IN THE MID TO UPPER 60S ON SUNDAY. REST OF THE FORECAST...HIGH PRESSURE HANGS ON FOR MONDAY WITH A DRY AIRMASS IN PLACE. MODELS CONTINUE TO SHOW A WEAK FRONT DROPPING INTO THE FORECAST ON IN THE MONDAY NIGHT AND TUESDAY TIMEFRAME. WITH THE GULF OF MEXICO CUTOFF...NO REAL MOISTURE SOURCE FOR THE FRONT TO WORK WITH. SO JUST WILL JUST PLACE PARTLY CLOUDY CONDITIONS IN THE FORECAST ALONG THE FRONT...BUT TEMPS WILL REMAIN MILD IN THE 60S AND 70S. && .AVIATION...FOR THE 06Z TAFS...WIDESPREAD MVFR CIGS WITH SCATTERED MVFR VSBYS DUE TO SHOWERS WILL LINGER OVERNIGHT BUT WITH MOST OF THE SHOWER ACTIVITY OVER EASTERN WISCONSIN. OTHERWISE STRONG NORTHWEST WINDS TO CONTINUE OVERNIGHT BEFORE DIMINISHING FROM WEST TO EAST LATE TONIGHT INTO FRIDAY. VFR CONDITIONS WILL DEVELOP LATER FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. TDH && .GRB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 10 AM CDT THIS MORNING FOR WIZ022. && TE/MPC
Hazardous weather outlook, Sep 29, 3:29 PM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 329 PM CDT THU SEP 29 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 329 PM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT STRONG NORTHWEST WINDS ARE EXPECTED THIS EVENING ACROSS THE AREA AND THEN CONTINUE INTO FRIDAY MORNING. THE STRONGEST WINDS SHOULD AFFECT THE AREA THIS EVENING INTO EARLY FRIDAY MORNING BEFORE WINDS GRADUALLY SUBSIDE. SEE HIGH WIND WARNING AND WIND ADVISORIES CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY AREAS OF FROST ARE EXPECTED IN MANY SPOTS ACROSS CENTRAL AND AND PORTIONS OF NORTHEAST WISCONSIN FRIDAY NIGHT...WITH PATCHY FROST POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-302030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 329 PM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT STRONG NORTHWEST WINDS ARE EXPECTED THIS EVENING ACROSS THE AREA AND THEN CONTINUE INTO FRIDAY MORNING. SEE THE STORM WARNING CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY HAZARDOUS WINDS AND WAVES WILL CONTINUE INTO FRIDAY. ECKBERG/BERSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 2:36 PM CDT | Frost Advisory | GRB | Marathon, Menominee, Portage, Shawano, Waupaca, Waushara and 1 more | 17 hr |
| Sep 30, 4:05 PM CDT | Small Craft Advisory | GRB | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.